Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cancer. 1993 Sep 1;72(5):1779-83.

The appearance of Kaposi sarcoma during corticosteroid therapy.

Author information

  • 1Department of Dermatology, Beilinson Medical Center, Petah Tiqva, Israel.

Abstract

BACKGROUND:

Four epidemiologic types of Kaposi sarcoma (KS) are known: classic KS, endemic African KS, epidemic or acquired immunodeficiency syndrome-related KS, and KS associated with immunosuppressive therapy. In most of the latter patients, KS was reported to have developed after organ transplantation, particularly renal transplantation. Thirty-nine patients who have not had a transplant have been reported to have KS associated with corticosteroid therapy.

METHODS:

The authors studied 10 patients with the appearance of KS during corticosteroid therapy (6 men, 4 women; age range, 42-79 years) who were treated with corticosteroids for autoimmune disorders (5 patients), lymphoproliferative disorders (2 patients), and diseases unrelated to the immune system (3 patients).

RESULTS:

Genetically programmed susceptibility to corticosteroid-related KS was suggested by the descent of the study patients as well as most of those reported previously. The prognosis was guarded in all the study patients.

CONCLUSIONS:

Corticosteroids should be withdrawn to achieve clinical remission.

PMID:
8348508
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk